Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

September 6, 2014Atlantic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 6, 2014, 11:00 PM EDT for Atlantic County, New Jersey. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2014, 11:00 PM EDT (03:00 UTC)
Expired
Sep 6, 2014, 11:30 PM EDT
In force
30 min
Issued by
NWS Philadelphia/Mount Holly

County Atlantic County, NJ

The radar

The Philadelphia radar (KDIX), 75 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2014-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2014-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1728 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WWUS81 KPHI 070300
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 PM EDT SAT SEP 6 2014

NJZ021>023-070330-
ATLANTIC NJ-CAPE MAY NJ-CUMBERLAND NJ-
1100 PM EDT SAT SEP 6 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
CUMBERLAND...NORTH CENTRAL CAPE MAY AND SOUTHWESTERN ATLANTIC
COUNTIES...

AT 1057 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MIZPAH TO BELLEPLAIN FOREST...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THESE STORMS WILL BE NEAR DOROTHY AROUND 1110 PM...ESTELL MANOR
AROUND 1120 PM...CORBIN CITY AROUND 1125 PM AND MAYS LANDING AROUND
1130 PM.

LAT...LON 3926 7466 3925 7467 3924 7469 3926 7490
      3946 7490 3953 7464

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 6, 9:05 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 6, 9:05 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EDT SAT SEP 6 2014

.SYNOPSIS...
A STRONG COLD WILL MOVE THROUGH OUR REGION TONIGHT FOLLOWED
BY HIGH PRESSURE FOR SUNDAY INTO MONDAY. LOW PRESSURE IS FORECAST TO
DEVELOP ALONG THE MID ATLANTIC COAST MONDAY NIGHT AND TUESDAY BEFORE
MOVING OUT TO SEA ON WEDNESDAY. A COLD FRONT IS EXPECTED TO APPROACH
FROM THE NORTHWEST THURSDAY AND THURSDAY NIGHT, THEN IT SHOULD PASS
THROUGH OUR REGION EARLY ON FRIDAY WITH ANOTHER AREA OF HIGH
PRESSURE ARRIVING IN ITS WAKE.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A STRONG COLD FRONT WILL MOVE THROUGH OUR ENTIRE AREA DURING
TONIGHT. THERE REMAINS SOME CONVECTION NEAR THE PRE-FRONTAL TROUGH,
MAINLY ACROSS THE DELMARVA, HOWEVER THE ACTUAL COLD FRONT LOOKS TO
BE VERY NEAR THE CONVECTION MOVING ACROSS PORTIONS OF EASTERN
PENNSYLVANIA INTO NORTHWESTERN NEW JERSEY. A MESOANALYSIS SHOWED A
QUICKLY SHRINKING CORRIDOR AHEAD OF THIS CONVECTION WITH UP TO
1000 J/KG OF SBCAPE, AND UP TO 1500 J/KG OF MLCAPE AHEAD OF IT.
OVERALL, MUCH OF OUR REGION HAS BEEN OVERTURNED FROM EARLIER
CONVECTION AND THE PASSAGE OF A FAIRLY PRONOUNCED OUTFLOW
BOUNDARY. THE CONVECTION MOVING ACROSS PORTIONS OF EASTERN
PENNSYLVANIA HAS SHOWN BETTER ORGANIZATION WITH EVEN SOME EARLIER
BOWING SEGMENTS. WHILE AN ISOLATED SEVERE STORM COULD PULSE UP
OVER THE NEXT COUPLE OF HOURS, THE OVERALL THREAT IS DIMINISHING.
AFTER COLLABORATING WITH SPC AND WFO'S OKX AND LWX, IT WAS DECIDED
TO ALLOW THE SEVERE THUNDERSTORM WATCH TO EXPIRE AT 01Z.

THERE WILL CONTINUE TO BE SOME SHOWERS AND THUNDERSTORMS MOVING
EASTWARD AHEAD OF THE FRONT, OWING TO A MOIST AIRMASS ALONG WITH
LINGERING INSTABILITY. SOME OF THE MODEL GUIDANCE SUGGEST THESE
HANGING ON LONGER ACROSS PORTIONS OF THE EASTERN AND SOUTHERN ZONES
OVERNIGHT, THEREFORE CONTINUED THE TREND WITH DECREASING POPS FROM
WEST TO EAST THEN FROM NORTH TO SOUTH THROUGH THE OVERNIGHT.

A SIGNIFICANT AIRMASS CHANGE WILL THEN ARRIVE THROUGH THE NIGHT AS
DEW POINTS TAKE A TUMBLE WITH MUCH DRIER AIR ARRIVING. THE HOURLY
GRIDS WERE ADJUSTED BASED ON THE LATEST OBSERVATIONS, AND THE
LAMP/LAV GUIDANCE WAS USED FOR ASSISTANCE. THIS TRIED TO TAKE INTO
ACCOUNT WHERE SOME CONVECTIVE OVERTURNING OCCURRED AND RESULTED IN A
SIGNIFICANT TEMPERATURE DROP EARLIER.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
FOR SUN, A REFRESHING CHANGE WILL BE NOTICED BY ALL, WITH LESS
HUMIDITY, COOLER TEMPS AND DRY WX EXPERIENCED BY ALL. THERE COULD
STILL BE SOME LINGERING SHWRS ERLY IN THE EXTREME S, BUT A GENLY
DRY DAY IS ANTICIPATED.

HIGH TEMPS WILL BE IN THE UPPER 70S LWR 80S, VS THE UPR 80S AND
90S LIKE WE HAVE BEEN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE SAINT
LAWRENCE RIVER VALLEY AND NORTHERN NEW ENGLAND ON SUNDAY NIGHT.
THE AIR MASS WILL LIKELY BRING DRY WEATHER CONDITIONS TO MOST OF
OUR FORECAST AREA AT THAT TIME. HOWEVER, CLOUDS MAY BE ON THE
INCREASE FROM THE SOUTH LATE ON SUNDAY NIGHT AND THERE IS A CHANCE
OF RAIN IN SOUTHERN DELAWARE AND IN THE ADJACENT COUNTIES OF
NORTHEASTERN MARYLAND TOWARD MONDAY MORNING OUT AHEAD OF OUR NEXT
WEATHER SYSTEM.

AN INVERTED SURFACE TROUGH IS FORECAST TO BE LOCATED ALONG THE
SOUTHEAST COAST OF THE UNITED STATES ON MONDAY. MEANWHILE, A MID
LEVEL SHORT WAVE TROUGH IS EXPECTED TO PASS ACROSS THE
SOUTHEASTERN STATES AT THAT TIME. A SURFACE LOW IS ANTICIPATED TO
DEVELOP ON THE INVERTED TROUGH ALONG THE NORTH CAROLINA COAST ON
MONDAY NIGHT WITH ANOTHER LOW FORMING FARTHER OUT TO SEA BEYOND 70
WEST LONGITUDE. BOTH LOWS ARE FORECAST TO DRIFT OUT TO SEA.

WHILE THE EASTERN LOW SHOULD NOT IMPACT OUR REGION, THE ONE CLOSE
TO THE COAST WILL LIKELY HAVE SOME INFLUENCE ON OUR WEATHER. THERE
IS STILL A BIT OF A SPREAD AMONG THE MODEL GUIDANCE. HOWEVER,
THERE IS A GENERAL TREND OF SOME RAIN SPREADING INTO OUR REGION
FROM THE OCEAN MAINLY FOR MONDAY INTO TUESDAY. THE GUIDANCE SEEMS
TO SUGGEST A FAIRLY GOOD CHANCE FOR RAIN ON THE COASTAL PLAIN WITH
A BIT MORE UNCERTAINTY FOR AREAS TO THE NORTHWEST. THE
PRECIPITATION IS FORECAST TO MOVE OUR TO SEA ON TUESDAY NIGHT AND
WEDNESDAY.

AN ONSHORE FLOW FOR MONDAY, TUESDAY AND WEDNESDAY SHOULD KEEP
HIGH TEMPERATURES MAINLY IN THE 70S DURING THE PERIOD.

A DEVELOPING SOUTHERLY SURFACE FLOW FOR THURSDAY, AHEAD OF AN
APPROACHING COLD FRONT, WILL DRAW WARM AIR INTO OUR REGION AT THAT
TIME. IT SHOULD BE THE WARMEST DAY OF THE WORK WEEK WITH MAXIMUM
TEMPERATURES IN THE 80S. THE INCREASING LOW LEVEL MOISTURE WILL
HELP TO FUEL SHOWERS AND THUNDERSTORMS IN ADVANCE OF THE FRONTAL
BOUNDARY FOR THURSDAY AFTERNOON INTO THURSDAY NIGHT.

THE COLD FRONT IS ANTICIPATED TO ARRIVE EARLY ON FRIDAY WITH
ANOTHER AREA OF HIGH PRESSURE FOLLOWING FOR LATE FRIDAY INTO
SATURDAY.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF TONIGHT...SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST
THROUGH ABOUT 04-06Z, THEN SOME LEFTOVER CLOUDS. THERE WILL BE
TIMES OF MVFR/IFR CONDITIONS /ESPECIALLY VISIBILITY DUE TO
DOWNPOURS/ DURING SHOWERS AND THUNDERSTORMS, AND SOME LOCALLY
GUSTY WINDS ARE POSSIBLE THIS EVENING. A COLD FRONT WILL SHIFT TO
OUR EAST, ALLOWING THE WINDS TO SHIFT TO THE NORTHWEST AT MAINLY
5-10 KNOTS.

SUNDAY...VFR. NORTH-NORTHWEST WINDS AROUND 10 KNOTS, BECOMING
NORTHEAST.

OUTLOOK...
SUNDAY NIGHT...MAINLY VFR.

MONDAY...MAINLY VFR WITH LIGHT RAIN SPREADING INTO THE REGION
FROM THE SOUTH.

MONDAY NIGHT AND TUESDAY...MAINLY VFR WITH POSSIBLE MVFR
CONDITIONS AT TIMES IN RAIN.

TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR.

WEDNESDAY NIGHT AND THURSDAY...VFR EXCEPT FOR LATE NIGHT AND
EARLY MORNING LOW CLOUDS AND FOG. ALSO, THERE IS A CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON THURSDAY.

&&

.MARINE...
NO MARINE HEADLINES ARE ANTICIPATED THRU THE NEAR AND SHORT TERM
PDS WITH SEAS GENLY IN THE 2 TO 4 FT RANGE AND WIND IN THE 10-15
KT RANGE OUTSIDE OF ANY TSRA THAT WILL IMPACT THE AREA TONIGHT.

OUTLOOK...
SUNDAY NIGHT...NO MARINE HEADLINES ARE ANTICIPATED.

MONDAY INTO TUESDAY...SMALL CRAFT ADVISORY CONDITIONS ARE
POSSIBLE IN A STRONG NORTHEASTERLY FLOW. GALE FORCE GUSTS MAY
OCCUR FROM MONDAY NIGHT INTO TUESDAY MORNING DEPENDING UPON THE
STRENGTH OF A DEVELOPING COASTAL LOW.

TUESDAY NIGHT AND WEDNESDAY...WIND SPEEDS ARE FORECAST TO FALL
BELOW THE SMALL CRAFT ADVISORY CRITERION. HOWEVER, WAVES ON OUR
OCEAN WATERS MAY REMAIN AROUND 5 FEET.

WEDNESDAY NIGHT AND THURSDAY...NO MARINE HEADLINES ARE
ANTICIPATED.

&&

.TIDES/COASTAL FLOODING...
A DEVELOPING NORTHEASTERLY SURFACE FLOW MAY RESULT IN MINOR TIDAL
FLOODING ALONG THE NEW JERSEY AND DELAWARE COASTS, ALONG DELAWARE
BAY AND ON THE TIDAL DELAWARE RIVER DURING THE MONDAY EVENING HIGH
TIDE. THE NORTHEAST FLOW IS EXPECTED TO CONTINUE DURING THE
SUBSEQUENT TWO HIGH TIDES ON TUESDAY MORNING AND TUESDAY EVENING
AND IT MAY CAUSE ADDITIONAL MINOR TIDAL FLOODING.

&&

.RIP CURRENTS...
A STRONG NORTHEASTERLY FLOW WILL CREATE AN INCREASED RISK FOR
HAZARDOUS RIP CURRENT ON MONDAY AND TUESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...IOVINO/NIERENBERG
TIDES/COASTAL FLOODING...IOVINO
RIP CURRENTS...IOVINO
Hazardous weather outlook, Sep 6, 9:29 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT SAT SEP 6 2014

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-101>106-
080130-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
929 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS DURING THE REMAINDER OF THIS EVENING COULD
PRODUCE LOCALLY STRONG WIND GUSTS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-NJZ012-013-016>023-026-027-PAZ070-071-080130-
NEW CASTLE-KENT-INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
929 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS DURING THE REMAINDER OF THIS EVENING COULD
PRODUCE LOCALLY STRONG WIND GUSTS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE
FROM MONDAY EVENING INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024-025-080130-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
929 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS DURING THE REMAINDER OF THIS EVENING COULD
PRODUCE LOCALLY STRONG WIND GUSTS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN ENHANCED RISK OF DANGEROUS RIP CURRENTS ON MONDAY AND
TUESDAY.

MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE
FROM MONDAY EVENING INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-080130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
929 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS DURING THE REMAINDER OF THIS EVENING COULD
PRODUCE LOCALLY STRONG WIND GUSTS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ON MONDAY NIGHT INTO TUESDAY
MORNING DEPENDING ON THE DEVELOPMENT AND TRACK OF A COASTAL LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 9:30 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT SAT SEP 6 2014

NJZ013-015-018>020-027-PAZ071-103>106-070230-
CAMDEN NJ-EASTERN MONTGOMERY PA-LOWER BUCKS PA-MERCER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOUTHEASTERN BURLINGTON NJ-UPPER BUCKS PA-WESTERN MONMOUTH NJ-
WESTERN MONTGOMERY PA-
930 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MONTGOMERY...MERCER...
NORTHERN BURLINGTON...NORTHERN PHILADELPHIA...NORTHWESTERN CAMDEN...
NORTHWESTERN OCEAN...SOUTHERN BUCKS AND SOUTHWESTERN MONMOUTH
COUNTIES...

AT 922 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONTGOMERYVILLE...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR IVYLAND AROUND 940 PM...NEWTOWN AROUND 950
PM...WOODSIDE AROUND 1000 PM...MORRISVILLE AROUND 1010 PM...WHITE
HORSE AROUND 1020 PM AND ALLENTOWN AROUND 1030 PM.

LAT...LON 4024 7428 3978 7473 4015 7547 4044 7528
      4038 7495 4034 7494 4035 7486 4036 7485
      4029 7452 4027 7448 4025 7448 4027 7442

FORECASTER: SFJ
Local storm report, Sep 6, 9:35 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND GST     SPRINGFIELD TWP         40.51N  75.31W
09/06/2014  E50 MPH          BUCKS              PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400729

STAFF
Special weather statement, Sep 6, 9:50 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 PM EDT SAT SEP 6 2014

NJZ008>010-070245-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-
950 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM WILL AFFECT MORRIS...NORTHEASTERN HUNTERDON
AND NORTHERN SOMERSET COUNTIES...

AT 948 PM EDT...A STRONG THUNDERSTORM WAS NEAR PEAPACK AND
GLADSTONE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PEAPACK AND GLADSTONE AROUND 1000 PM...
MENDHAM AROUND 1010 PM...MOUNT ARLINGTON AROUND 1020 PM...MORRIS
PLAINS AROUND 1030 PM...MOUNTAIN LAKES AROUND 1040 PM AND BOONTON
AROUND 1050 PM.

LAT...LON 4090 7433 4084 7432 4079 7436 4073 7437
      4068 7445 4058 7475 4074 7491 4090 7471
      4092 7465 4097 7464 4108 7449 4104 7449
      4106 7445 4102 7439 4100 7429 4090 7426

FORECASTER: SFJ
Local storm report, Sep 6, 9:59 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND GST     READING AIRPORT         40.38N  75.97W
09/06/2014  M52 MPH          BERKS              PA   ASOS

0335 PM     TSTM WND GST     PERTH AMBOY             40.52N  74.27W
09/06/2014  M55 MPH          MIDDLESEX          NJ   WEATHER FLOW

0343 PM     TSTM WND DMG     UPPER FREDERICK TWP     40.31N  75.51W
09/06/2014                   MONTGOMERY         PA   TRAINED SPOTTER

            TREES AND WIRES REPORTED DOWN IN UPPER FREDERICK
            TOWNSHIP.

0405 PM     MARINE TSTM WIND SANDY HOOK              40.44N  73.99W
09/06/2014  M40 MPH          MONMOUTH           NJ   WEATHER FLOW

0410 PM     MARINE TSTM WIND SANDY HOOK              40.44N  73.99W
09/06/2014  M45 MPH          MONMOUTH           NJ   WEATHER FLOW

0500 PM     LIGHTNING        ABINGTON                40.12N  75.12W
09/06/2014                   MONTGOMERY         PA   BROADCAST MEDIA

            LIGHTNING REPORTEDLY STRUCK A HOUSE ON HARDING AVENUE
            CAUSING A FIRE.

0530 PM     MARINE TSTM WIND SANDY HOOK              40.44N  73.99W
09/06/2014  M40 MPH          MONMOUTH           NJ   WEATHER FLOW

0547 PM     HAIL             PEMBERTON               39.97N  74.69W
09/06/2014  E0.75 INCH       BURLINGTON         NJ   EMERGENCY MNGR

0825 PM     HAIL             BANGOR                  40.87N  75.21W
09/06/2014  M0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

0850 PM     HAIL             BOYERTOWN               40.33N  75.64W
09/06/2014  M0.25 INCH       BERKS              PA   SOCIAL MEDIA

0855 PM     HAIL             ANCIENT OAKS            40.53N  75.59W
09/06/2014  M0.75 INCH       LEHIGH             PA   TRAINED SPOTTER

0915 PM     TSTM WND GST     SKIPPACK                40.22N  75.40W
09/06/2014  M57 MPH          MONTGOMERY         PA   TRAINED SPOTTER

0934 PM     TSTM WND GST     SPRINGFIELD TWP         40.51N  75.31W
09/06/2014  E50 MPH          BUCKS              PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400720 PHI1400723 PHI1400721 PHI1400722 PHI1400725
PHI1400727 PHI1400724 PHI1400726 PHI1400731 PHI1400728 PHI1400730
PHI1400732 PHI1400729

GORSE
Special weather statement, Sep 6, 10:06 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1006 PM EDT SAT SEP 6 2014

NJZ016-017-021-070230-
CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
1006 PM EDT SAT SEP 6 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CUMBERLAND...SOUTH CENTRAL GLOUCESTER AND SOUTHEASTERN SALEM
COUNTIES...

AT 1004 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELMER TO BRIDGETON TO WOODLAND BEACH...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR BRIDGETON AROUND 1015 PM...CLAYTON AROUND
1025 PM AND MALAGA AROUND 1030 PM.

LAT...LON 3931 7520 3935 7540 3936 7540 3963 7522
      3971 7499 3970 7497 3953 7496 3952 7498
      3950 7496

FORECASTER:  DRAG
Special weather statement, Sep 6, 11:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 PM EDT SAT SEP 6 2014

NJZ021>023-070330-
ATLANTIC NJ-CAPE MAY NJ-CUMBERLAND NJ-
1100 PM EDT SAT SEP 6 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
CUMBERLAND...NORTH CENTRAL CAPE MAY AND SOUTHWESTERN ATLANTIC
COUNTIES...

AT 1057 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MIZPAH TO BELLEPLAIN FOREST...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR DOROTHY AROUND 1110 PM...ESTELL MANOR
AROUND 1120 PM...CORBIN CITY AROUND 1125 PM AND MAYS LANDING AROUND
1130 PM.

LAT...LON 3926 7466 3925 7467 3924 7469 3926 7490
      3946 7490 3953 7464

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:13 PM EDTSpecial Marine WarningPHI62 min
Sep 6, 8:41 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren64 min
Sep 6, 9:04 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Morris, Somerset, Warren42 min
Sep 6, 9:30 PM EDTSpecial Weather StatementPHIBurlington, Mercer60 min
Sep 6, 9:39 PM EDTSpecial Marine WarningPHI66 min
Sep 6, 9:50 PM EDTSpecial Weather StatementPHIMorris55 min
Sep 6, 10:06 PM EDTSpecial Weather StatementPHISalem24 min
Sep 7, 3:35 AM EDTSmall Craft AdvisoryPHI4 days
Sep 6, 8:27 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery, Northampton63 min
Sep 6, 9:23 PM EDTSpecial Weather StatementPHICaroline67 min
Sep 6, 9:13 PM EDTSpecial Weather StatementPHISussex62 min
Sep 6, 10:00 PM EDTAreal Flood AdvisoryPHIKent, Sussex4 hr

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.